Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jan 18, 2017, 5:19 AM CST for Harris County, Texas. It took effect at Jan 18, 2017, 5:33 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2017, 5:19 AM CST (11:19 UTC)
- In effect from
- Jan 18, 2017, 5:33 AM CST
- Expired
- Jan 19, 2017, 5:19 AM CST
- In force
- 24 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jan 18, 3:56 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Jan 18, 3:56 AM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
356 AM CST Wed Jan 18 2017
.DISCUSSION...
A stationary front was waffling over the inland portions of the
2-tiers of counties near the coast early this morning. At 3:00
AM the front appeared to be near a line from Wharton to Sugarland
to downtown Houston and then through south-central Liberty County.
An upper level shortwave trough was moving overhead and helping to
enhance the convection along the front. The strongest storms since
1:00 AM have been along the highway 59 corridor between Sugar Land
and Wharton. Still think isolated severe storms are possible early
this morning. However, locally heavy rainfall was becoming a
bigger threat. Some factors that are coming together for locally
heavy rainfall include moisture pooling along the front through
700 mb; 30 to 40 knot inflow at 850 mb; and a 200 to 300 mb jet
streak moving over the Hill Country and western areas of SE Texas.
Because of this, mentioned the possibility of locally heavy
rainfall through noon. The upper support for locally heavy
rainfall will weaken this afternoon; although, widespread showers
and thunderstorms will continue.
Rain and thunderstorms will continue over the area through tonight
and into Thursday as the upper low over New Mexico moves
northeastward into the Central Plains. Chances for isolated severe
storms with locally heavy rainfall look better Wednesday night
into Thursday morning as the main upper trough and the right-rear
quadrant of the upper level jet move overhead.
For the remainder of the period, a break is in store for Friday as
an upper level shortwave ridge moves across the state. Another
bout of rain and thunderstorms will arrive Friday night and
Saturday as another upper trough moves across the Southern Plains
into Texas. Sunday is looking to be a windy day as the upper and
surface low get wrapped up over the Mississippi Valley and the
pressure gradient tightens across the area.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 56 53 72 55 77 / 90 40 20 0 10
Houston (IAH) 71 60 73 58 78 / 80 60 50 10 10
Galveston (GLS) 65 64 69 63 73 / 50 70 60 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Dense Fog Advisory until 4 AM CST early this morning for the
following zones: Coastal waters from High Island to
Freeport out 20 NM...Galveston Bay.
&&
Discussion...40
Aviation/Marine...39Hazardous weather outlook, Jan 18, 4:57 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 457 AM CST WED JAN 18 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-191315- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 457 AM CST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THIS MORNING WITH STRONG WINDS AND ISOLATED TORNADOES THE MAIN SEVERE WEATHER THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE THROUGH MIDDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY THURSDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL OCCUR FRIDAY NIGHT AND SATURDAY. ISOLATED STRONG STORMS ARE POSSIBLE WITH STRONG GUSTY WINDS THE MAIN THREAT. FOLLOWING THE PASSAGE OF A COLD FRONT, STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE AREA ON SUNDAY MAINLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING AND OVER THE WEEKEND. GMZ330-335-350-355-370-375-191315- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 457 AM CST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE SEA FOG WILL BE POSSIBLE THIS MORNING AND AGAIN LATER THIS EVENING MAINLY OVER GALVESTON BAY AND THE NEARSHORE GULF OF MEXICO WATERS WITHIN 20 NM. AT TIMES THE VISIBILITY WILL BE UNDER 1 NM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF DENSE SEA FOG WILL BE POSSIBLE DURING THE NIGHT AND MORNING TIME PERIODS THROUGH SATURDAY. STRONG GUSTY WESTERLY WINDS ARE THEN POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THE WEEKEND.
In the hours before
Special weather statement, Jan 18, 4:54 AM CST, 25 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 454 AM CST WED JAN 18 2017 TXZ213-181145- Harris TX- 454 AM CST WED JAN 18 2017 ...STRONG THUNDERSTORMS ACROSS SOUTHWESTERN HARRIS COUNTY THROUGH 545 AM CST... At 454 AM CST, Doppler radar was tracking a strong thunderstorm over Magnolia Park, or over Second Ward, moving northeast at 15 mph. Wind gusts up to 50 mph and funnel clouds will be possible with this storm. Locations impacted include... Northwestern Pasadena, Galena Park, Jacinto City, Channelview, Greater Fifth Ward, Greater Third Ward, Second Ward, Greater Eastwood, Downtown Houston, Cloverleaf, Macgregor, Highlands, Midtown Houston, Astrodome Area, Golfcrest / Bellfort / Reveille, Sheldon, Denver Harbor / Port Houston, Park Place, Herman Park and East Houston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2964 9532 2970 9540 2997 9522 2982 9505 TIME...MOT...LOC 1054Z 219DEG 15KT 2975 9530 40
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 11:43 PM CST | Marine Dense Fog Advisory | HGX | 4 hr | |
| Jan 18, 1:05 AM CST | Tornado Warning | HGX | Wharton | 25 min |
| Jan 18, 3:02 AM CST | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Harris, Waller, Wharton | 118 min |
| Jan 18, 3:51 AM CST | Tornado Warning | HGX | Harris | 24 min |
| Jan 18, 4:16 AM CST | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery | 59 min |
| Jan 18, 4:54 AM CST | Special Weather Statement | HGX | Harris | 51 min |
| Jan 18, 4:58 AM CST | Marine Dense Fog Advisory | HGX | 4 hr | |
| Jan 18, 5:03 AM CST | Tornado Warning | HGX | Harris | 27 min |
| Jan 18, 5:21 AM CST | Flash Flood Warning | HGX | Fort Bend, Harris, Wharton | 5 hr |
| Jan 18, 5:47 AM CST | Special Weather Statement | HGX | Harris | 43 min |
| Jan 18, 6:36 AM CST | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 5 days |
| Jan 18, 7:03 AM CST | River Flood Warning | HGX | Harris | 8 hr |
| Jan 18, 7:54 AM CST | River Flood Warning | HGX | Harris | 24 hr |
| Jan 18, 7:55 AM CST | River Flood Warning | HGX | Harris | 11 hr |
| Jan 18, 8:05 AM CST | River Flood Warning | HGX | Montgomery | 54 hr |
| Jan 18, 8:27 AM CST | River Flood Warning | HGX | Harris | 7 hr |
| Jan 18, 8:30 AM CST | River Flood Warning | HGX | Harris | 24 hr |
| Jan 18, 8:36 AM CST | River Flood Warning | HGX | Harris | 7 hr |
| Jan 18, 8:37 AM CST | River Flood Warning | HGX | Harris | 24 hr |
| Jan 18, 8:46 AM CST | River Flood Warning | HGX | Harris | 24 hr |
| Jan 18, 8:49 AM CST | River Flood Warning | HGX | Harris | 7 hr |
| Jan 18, 8:50 AM CST | River Flood Warning | HGX | Harris | 15 hr |
| Jan 18, 8:59 AM CST | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 8 days |
| Jan 18, 8:59 AM CST | River Flood Warning | HGX | Brazoria | 4 days |
| Jan 18, 9:37 AM CST | River Flood Warning | HGX | Burleson, Harris, Lee | 6 days |
| Jan 18, 10:14 AM CST | Areal Flood Warning | HGX | Fort Bend, Harris, Wharton | 6 hr |
| Jan 18, 12:41 PM CST | Special Weather Statement | HGX | Liberty | 49 min |
| Jan 18, 2:13 PM CST | River Flood Warning | HGX | Harris | 30 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.